MAUDE Adverse Event Report: ENDOLOGIX SANTA ROSA OVATION IX; ILIAC LIMB

ENDOLOGIX SANTA ROSA OVATION IX; ILIAC LIMB
Model Number TV-IL1412160-J
Medical Device Problem Codes Complete Blockage (1094); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Obstruction/Occlusion (2422); Embolism/Embolus (4438)
Date of Event 07/31/2022
Type of Reportable Event Serious Injury
Event or Problem Description
The patient was implanted with the alto stent graft system to treat an abdominal aortic aneurysm (aaa).Approximately one (1) month post initial procedure, during a routine follow up the patient was identified with thromboembolism in the right iliac limbs.The physician elected to treat the patient with a gore, vbx stent graft (non-endologix).
 
Additional Manufacturer Narrative
The device remains implanted in the patient; therefore, it will not be returned for evaluation.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.
 
Event or Problem Description
The patient was implanted with the alto stent graft system to treat a right iliac artery aneurysm.Approximately one (1) month post initial procedure during a routine follow up, the patient was identified with thromboembolism in the right iliac limb.The physician elected to treat the patient with a gore, vbx (non-endologix) stent graft sometime in early august 2022.Additional information received per clinical assessment refuting the reported thromboembolism of the right iliac limb, and rather confirming a right iliac limb occlusion.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the reported thromboembolism of the right iliac limb was found to be a right iliac limb occlusion.Also, the additional endovascular procedure is unconfirmed.This is moderately consistent with the reported adverse event/incident.The most likely causation for the reported event is anatomy-related due to the small aortic diameters which were also calcified.The p2+40mm diameter (location of the first half ring of the iliac stent) measured only 17.3mm with a thickened area of calcification; each iliac limb has a proximal diameter of 14mm, and placing this 28mm diameter into a calcified 17.3mm diameter likely caused the right iliac occlusion.The area of the proximal right iliac stent became ovalized, with the shorter diameter being 6.3mm.In addition, it was noted there was an absence of an abdominal aortic aneurysm, and the right common iliac anatomy was off-label measuring a maximum diameter of 50.5 mm (ifu requirement is 8-25mm).Procedure-related harms of this event could not be determined with the medical records available for review.The final patient status was not reported.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.

Brand Name
OVATION IX
Common Device Name
ILIAC LIMB
Manufacturer (Section D)
ENDOLOGIX SANTA ROSA
3910 brickway blvd
santa rosa CA 95403
Manufacturer (Section G)
ENDOLOGIX SANTA ROSA
3910 brickway blvd
,
santa rosa CA 95403
Manufacturer Contact
gary kirchgater
3910 brickway blvd
,
santa rosa, CA 95403
8009832284
MDR Report Key15394572
Report Number3008011247-2022-00108
Device Sequence Number6102560
Product Code MIH
UDI-Device Identifier00850007370411
UDI-Public(01)00850007370411(17)250111(10)FS011122-12
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P120006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 08/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/11/2025
Device Model NumberTV-IL1412160-J
Device Lot NumberFS011122-12
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/15/2022
Supplement Date Received by Manufacturer10/10/2022
Initial Report FDA Received Date09/09/2022
Supplement Report FDA Received Date10/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/11/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ALTO MAIN BODY SN (B)(4); OVATION IX ILIAC LIMB (LEFT) SN (B)(4); OVATION IX ILIAC LIMB (RIGHT) SN (B)(4); OVATION PRIME FILL POLYMER SN (B)(4)
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale